Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 157, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 26, 1998, 7:15 AM CDT for Lincoln County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 26, 1998, 7:15 AM CDT (12:15 UTC)
- Expired
- Sep 26, 1998, 8:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Lincoln County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 7:45 AM CDT | Hail 0.75 | Merrill, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS1 KGRB 261217 RRA SVRGRB WIC069-261315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 715 AM CDT SAT SEP 26 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 815 AM CDT * AT 712 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES EAST OF MEDFORD. THE STORM WAS MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN LINCOLN COUNTY BY 725 AM IRMA BY 735 AM MERRILL BY 735 AM TOMAHAWK BY 740 AM THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:45 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 26, 4:45 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT SEP 26 1998 MAIN FCST CONCERN TODAY AND THIS EVG IS CONVECTION. THUNDERSTORMS ONGOING ACROSS MOST OF GRB ATTM...BUT IT APPEARS THAT SVR THREAT WILL BE ENDING BY 10Z AS LAST STRONG CELL MOVES OUT OVER LK MICH. EXPECT CONVECTION TO GRADUALLY PUSH NORTH THIS MORNING AND EARLY AFTERNOON AS SFC/H8 WARM FRONTS CONTINUE TO LIFT NORTH. TSTMS AND ASSOCIATED OUTFLOW WILL DELAY NORTHWARD MOVMT OF SFC FRONT...BUT FEEL THAT MOST OF THE CWA WILL GET INTO THE WARM SECTOR THIS AFTERNOON. STG H8 FLOW (40-50 KTS) WILL RESULT IN A WINDY DAY IN THE WARM SECTOR... WITH SOME LOCATIONS LIKELY SEEING GUSTS AROUND 35 MPH. COLD FRONT WILL PUSH INTO WSTRN PART OF CWA LT THIS AFTERNOON...AND ACROSS THE REST OF THE AREA THIS EVG. SPC EXPECTS ANOTHER ROUND OF SVR ALONG THIS FRONT...CAN'T ARGUE ATTM...BUT THIS WILL BE DEPENDENT ON AMOUNT OF SFC HEATING THIS AFTERNOON. HAVE GONE NEAR OR SLIGHTLY ABOVE MOS GUIDANCE TODAY. KIECKBUSCH
In the hours before
Local storm report, Sep 26, 4:07 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM HOWARD WI WIND DAMAGE
09/26/98 BROWN TREES/POWER LINES DOWN
PLHLocal storm report, Sep 26, 4:11 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 AM HOWARD WI 1 INCH HAIL
09/26/98 BROWN
PLHLocal storm report, Sep 26, 4:11 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 AM HOWARD WI 1 INCH HAIL
09/26/98 BROWN
PLHSpecial weather statement, Sep 26, 5:25 AM CDT, 1 hour 50 minutes before
WIZ030-035-036-045-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 525 AM CDT SAT SEP 26 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUSHARA COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. KIECKBUSCH
Special weather statement, Sep 26, 6:00 AM CDT, 1 hour 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-261600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT SEP 26 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TODAY AND THIS EVENING. FORECAST: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA TODAY AND INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DISCUSSION: LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE NORTHEAST TOWARD LAKE SUPERIOR BY THIS EVENING. THIS SYSTEM WILL LIFT A WARM FRONT INTO THE UPPER PENINSULA OF MICHIGAN THIS AFTERNOON. BY LATE AFTERNOON...A COLD FRONT WILL SWEEP INTO PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN...THEN SOUTHEAST ACROSS THE REST OF THE FORECAST AREAS DURING THE EVENING. THE SEVERE THUNDERSTORM THREAT WILL GENERALLY BE CONFINED TO AREAS NEAR THESE FRONTAL BOUNDARIES. SPOTTER ACTION: SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT TERM FORECASTS. KIECKBUSCH
Special weather statement, Sep 26, 6:00 AM CDT, 1 hour 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-261600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT SEP 26 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TODAY AND THIS EVENING. FORECAST: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE FORECAST AREA TODAY AND INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DISCUSSION: LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE NORTHEAST TOWARD LAKE SUPERIOR BY THIS EVENING. THIS SYSTEM WILL LIFT A WARM FRONT INTO THE UPPER PENINSULA OF MICHIGAN THIS AFTERNOON. BY LATE AFTERNOON...A COLD FRONT WILL SWEEP INTO PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN...THEN SOUTHEAST ACROSS THE REST OF THE FORECAST AREAS DURING THE EVENING. THE SEVERE THUNDERSTORM THREAT WILL GENERALLY BE CONFINED TO AREAS NEAR THESE FRONTAL BOUNDARIES. SPOTTER ACTION: SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT TERM FORECASTS. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:26 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 49 min |
| Sep 26, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 44 min |
| Sep 26, 1:21 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano | 64 min |
| Sep 26, 1:33 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 47 min |
| Sep 26, 1:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Sep 26, 3:31 AM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 119 min |
| Sep 26, 4:00 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 30 min |
| Sep 26, 4:19 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 31 min |
| Sep 26, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Door | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.